MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b, a4, a5, a6: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as it remains implanted.Section d6b: if explanted, give date: not applicable, as it remains implanted.Section h3: the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It is reported that a bundle of fibers was observed on the multifocal intraocular lens, with some fibers appearing to be wrapped around the optic.The lens was not explanted and remains in the patient's eye.Additional information suggests that this observation was made during implantation/application.No injury or intervention was required however required extra time to removed fibers.The status of the patient is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: aug 22, 2024 section h-3: device evaluated by manufacturer: yes device evaluation: photos were provided by the customer and evaluated.The photos shows an eye implanted with the suspect lens and three hair-like fibers can be observed on the lens.The fibers observed were circled by the customer.A failure investigation (fi) was initiated to further examine the issue.Visual inspection of the complaint device reveal that it was received with the plunger rod fully retracted.No foreign material was observed through external visual inspection.The lens module was opened and no foreign material was observed.Conclusion: based on the complaint investigation and product evaluation results further investigation is required.A failure investigation (fi) is being performed to further investigate this complaint issue.The complaint issue reported was verified.Based on the analysis of the returned device, there is no indication of product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20042691
Report Number3012236936-2024-000229
Device Sequence Number7955080
Product Code MFK
UDI-Device Identifier05050474810815
UDI-Public(01)05050474810815(17)270411
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale